MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG N/A; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG N/A; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 7576545
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient presented with spondylolisthesis; and underwent transforaminal lumbar interbody fusion (tlif) and minimally invasive percutaneous pedicle screw fixation (mis-ppf) at one level.After one day, post-op, the implanted screw broke.The head of the screw got separated from the body.The patient also reported back pain.Hence, the patient underwent a revision surgery, in which all the implants were completely explanted; and were replaced with products manufactured by another manufacturer.The patient is recovering after the revision surgery.No other issues were reported.
 
Additional Manufacturer Narrative
X-ray review results: post-op x-rays for l4-l5 tlif were provided.A grade 1-2 spondylolisthesis is observed that does not appear corrected.An interbody graft is present, there is a paucity of bone in the interbody space.One of the l4 screws appears fractured at the tulip/screw junction.If information is provided in the future, a supplemental report will be issued.

Brand Name
N/A
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key9666623
Report Number1030489-2020-00133
Device Sequence Number2756640
Product Code KWP
UDI-Device Identifier00885074031156
UDI-Public00885074031156
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K032265
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7576545
Device Lot NumberZ99
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/14/2020
Supplement Date Received by Manufacturer04/10/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date04/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR